MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 27IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 27IN 2-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Cellulitis (1768); Unspecified Infection (1930); Pain (1994)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a panniculectomy on an unknown date in 2025 and barbed suture was used.The patient had a dehiscence and infection.Stated one week post op patient looked great.Patient then went to er because of pain and had mild pseudomonas cellulitis.Surgeon will do wash out and close.Surgeon recently moved to using the barbed suture and is not sure if the issue is with this suture or something else.Surgeon using liquiband rapid over the skin closure and then covered with yellow moist gauze (may be xeroform).Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.*please confirm that one each were all used during the initial procedure on this patient that developed a wound dehiscence and infection: unknown vicryl suture unknown monocryl suture stratafix spiral pds plus suture (sxpp1b412) please provide the product code and lot number for each suture.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? what tissue dehisced? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? were there any patient stress factors that led to the suture breaking or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? how much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: e1 additional information was requested, and the following was obtained: *please confirm that one each were all used during the initial procedure on this patient that developed a wound dehiscence and infection: -unknown vicryl suture: unknown but surgeon said he typically uses -unknown monocryl suture: unknown but surgeon said he typically uses -stratafix spiral pds plus suture (sxpp1b412): this is the new addition to his cases that he is questioning simply because it is newer to him in this procedure type.Surgeon is very familiar with stratafix spiral pds and uses in other case types.Please provide the product code and lot number for each suture: sxpp1b412 for the spiral pds.Others unknown please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.- unknown date of index surgical procedure? unknown on what tissue was the suture used? deep dermal/subcutaneous what was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown was the fixation loop secured to tissue at the initiation of suture use during the index procedure? surgeon is familiar with and comfortable with starting technique was at least one reverse stitch performed prior to closure? surgeon is familiar with need to back throw and typically does at least two.What tissue dehisced? unknown onset date/time of dehiscence? (# post op days): unknown how was the dehiscence managed? surgeon took patient back to surgery please describe any surgical intervention required for the wound dehiscence including date and findings.: unknown please describe the appearance of the suture during the second procedure.: unknown did the stratafix suture break? if so, where was the break noted (termination, middle, end)? unknown if suture broke or simply separated.Did the sutures barbs not engage in the tissue? unknown did the suture pull out of the tissue? unknown were there any patient stress factors that led to the suture breaking or pulling out of the tissue? unknown did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? unknown please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Unknown please provide the onset date/time of infection from the initial surgical procedure.Unknown were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? unknown did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? unknown how much and what type of drainage is present in this wound? unknown please describe any medical intervention performed including medication name and results.Unknown were any pre-op cleansing procedures changed recently? if yes, please describe: unknown other relevant patient history/concomitant medications?: unknown what is the physician¿s opinion as to the etiology of or contributing factors to this event? unknown what is the patient's current status? unknown surgeon¿s name?(b)(6).

Brand Name
SFXSPI PDS+ UNI VIO 27IN 2-0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21756247
Report Number2210968-2025-03455
Device Sequence Number20891918
Product Code NEW
UDI-Device Identifier10705031236158
UDI-Public10705031236158
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K150670
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP1B412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown